Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 44, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 9, 2022, 4:31 AM EDT. It took effect at Apr 9, 2022, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 4:31 AM EDT (08:31 UTC)
- In effect from
- Apr 9, 2022, 2:00 PM EDT
- Expired
- Apr 9, 2022, 11:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
996 WHUS71 KBUF 090831 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 431 AM EDT Sat Apr 9 2022 LEZ040-041-091800- /O.NEW.KBUF.SC.Y.0044.220409T1800Z-220410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 431 AM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
3 follow-up statements
631 WHUS71 KBUF 091421 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1021 AM EDT Sat Apr 9 2022 LEZ040-041-092230- /O.CON.KBUF.SC.Y.0044.220409T1800Z-220410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1021 AM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
814 WHUS71 KBUF 092031 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 431 PM EDT Sat Apr 9 2022 LOZ043-044-100445- /O.NEW.KBUF.SC.Y.0045.220410T0600Z-220411T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 431 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 AM to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-100445- /O.NEW.KBUF.SC.Y.0045.220410T0900Z-220410T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 431 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 5 AM to 5 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-100445- /O.NEW.KBUF.SC.Y.0045.220410T0900Z-220411T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 431 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-100300- /O.CON.KBUF.SC.Y.0044.000000T0000Z-220410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 431 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EAJ
870 WHUS71 KBUF 100234 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1034 PM EDT Sat Apr 9 2022 LEZ040-041-100345- /O.EXP.KBUF.SC.Y.0044.000000T0000Z-220410T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1034 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds and waves will continue to diminsh overnight. $$ LOZ043-044-101100- /O.CON.KBUF.SC.Y.0045.220410T0600Z-220411T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1034 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 AM to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-101100- /O.CON.KBUF.SC.Y.0045.220410T0900Z-220410T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1034 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 5 AM to 5 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-101100- /O.CON.KBUF.SC.Y.0045.220410T0900Z-220411T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1034 PM EDT Sat Apr 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...West winds 5 to 15 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EAJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 2:10 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 9, 2:10 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 210 AM EDT Sat Apr 9 2022 .SYNOPSIS... Unsettled and cool weather will remain across our region through the weekend as a slow moving upper level low passes across the Great Lakes. Some wet snow is possible, especially Saturday night into Sunday morning with a light accumulation possible across the higher terrain. A day to day warming trend will then begin Monday and continue through much of the work week. && .NEAR TERM /THROUGH TODAY/... A chilly, moist cyclonic flow associated with the large upper level low to our northwest will keep the low chance for showers over much of the region overnight. There could also be a few wet snow flakes mixing across the higher terrain. Lows will range from the lower 30s across the higher terrain to the mid 30s across the lower elevations. Large upper trough remains overhead on Saturday with embedded shortwaves pinwheeling around it's periphery. This will keep the possibility for some scattered showers going across western and northcentral NY. However, the main feature will be one of these upper level disturbances and its' associated surface low that will move northeast across eastern NY and New England during the day. This will spare the majority of our region from any major impacts. The exception will be across inland areas east of Lake Ontario where a period of steadier showers will be likely from Saturday morning through mid afternoon or so as the western edge of the main precipitation shield associated with the aforementioned system grazes these areas. Better instability remains southeast of the area tomorrow, so will not have any mention of thunder in the grids. A chill and damp day on tap with highs ranging from the upper 30s to lower 40s across the higher terrain to the mid and upper 40s elsewhere. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... A large upper level trough will be across the eastern Great Lakes through the remainder of the weekend making for cool and showery conditions. The upper level trough axis will be overhead Saturday evening. A few showers may still be around from daytime heating Saturday afternoon however coverage will be very isolated by evening. Mostly dry conditions will begin the first half of the night before a sharpening shortwave trough travels from Lake Huron south towards Lake Erie overnight. Cooler temperatures will filter into the eastern Great Lakes while moisture and synoptic lift increasing late Saturday night. Snow showers will move into western NY by midnight and expand eastward across western NY through Sunday morning. Snow showers will then be mostly confined to the upslope regions east of the Lake Erie including the Chautauqua Ridge while snow showers taper off elsewhere across western NY Saturday night. A dusting is possible across this region with snow accumulations of up to 2 inches on the Chautauqua Ridge. Low temperatures will reach the upper 20s to low 30s Saturday night. Snow showers will expand east-southeast of Lake Ontario Sunday morning while mid-level moisture becomes depleted across western NY. Snow intensity will wane east of Lake Erie with snow mixing with rain before showers come to an end Sunday afternoon. Snow showers will be enhanced on the Tug Hill Plateau by upslope processes and up to an inch of snow accumulation possible. Elsewhere, warming temperature during the day will cause snow to mix with rain and no accumulation is expected. Cool Sunday with highs in the upper 30s to low 40s. Showers come to an end Sunday evening and dry conditions will continue through Monday. Chilly Sunday night with surface high pressure moving overhead. Lows will reach the upper 20s to low 30s and mid to upper 20s east of Lake Ontario. An upper level ridge will track across the region Monday. A return to milder weather expected with highs reaching the upper 50s to low 60s. The ridge will leave as fast as it came through Monday night and warm air advection ahead of an approaching cold front will lead to the potential for rain showers across the region. Showers will be light and should be east of the region by Tuesday morning. Low temperatures will fall to the low to mid 40s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... For the long term period, it will be warm, but continue to be active. Day to day warming is expected from Tuesday through Thursday as a ridge tracks across the region. There is still some timing difference between model guidance for the ridge crossing the region, followed by the next trough with cooler temps. Max temperatures on Tuesday will be in the low 60s to near 70 for areas south of Lake Ontario, and in the mid 50s to near 60 for areas east of Lake Ontario. Max temperatures on Wednesday and Thursday will be in the upper 60s to mid 70s south of Lake Ontario, and in the low to mid 60s east of Lake Ontario; temperatures for Thursday will be a few degrees warmer than Wednesday, but within the range described above. Timing will be important with the temperatures, as guidance is still spread with a frontal passage on Thursday. With a slower solution, delaying the cold front, temperatures will need to be bumped up for Thursday. Precipitation wise, Tuesday should be mostly dry. A warm front associated with an area of low pressure will track northeast across the region early Wednesday. This will start a more active period during the long term. Shower potential will increase with the frontal passage and then continue with the western & north central NY region in the warm sector of an area of low pressure over the upper Midwest on Wednesday. The sfc low will start to occlude and track slowly northeast across the northern Great Lakes and into Canada later in the week (still some timing issues with this as well). Within the warm sector, over the region from Wednesday evening through Thursday afternoon, shower potential will continue, with some thunderstorms also possible at times. Shower potential will increase drastically with the frontal passage across the area. As mentioned above, timing for this frontal passage ranges from the Thursday afternoon through late Friday morning, so fine tuning the forecast for these time periods will be necessary over the coming days. But overall, the active weather we have had, will continue. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A moist and chilly cyclonic flow will remain in place over the region overnight. This will keep the chance for isolated to scattered to showers in place. This will also foster the formation of IFR/MVFR ceilings as we head toward daybreak, with IFR mainly confined to the higher terrain. MVFR ceilings and chances for showers will then continue through at least early this afternoon. Outlook... Sunday...Areas of MVFR/local IFR in the morning with rain and wet snow showers, improving in the afternoon. Monday...Mainly VFR. Tuesday...Mainly VFR with a chance of showers. Wednesday...Mainly VFR with a chance of showers. && .MARINE... Winds will remain relatively light on Lake Erie and Lake Ontario tonight, with winds and waves remaining below Small Craft Criteria. Winds will then freshen later this morning and remain elevated through the weekend with widespread choppy conditions both days. Some areas will likely reach low end Small Craft Advisory criteria for which headlines may be needed. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM/Thomas NEAR TERM...JM SHORT TERM...HSK LONG TERM...SW AVIATION...JLA/JM MARINE...JM
Hazardous weather outlook, Apr 8, 5:09 AM EDT, 23 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 509 AM EDT Fri Apr 8 2022 NYZ001>005-010>014-019>021-085-090915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 509 AM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-090915- Oswego-Jefferson-Lewis- 509 AM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Though steady rain will end today, rivers and streams will stay around bankfull due to the recent rainfall and saturated conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 509 AM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:31 PM EDT | Small Craft Advisory | BUF | 30 hr |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.